MAUDE Adverse Event Report: SYNTHES GMBH 5NM TORQUE LIMITING HANDLE 6MM HXC; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH 5NM TORQUE LIMITING HANDLE 6MM HXC; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.641.002
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a inspection it was identified that the device failed the torque test.No patient or hospital involved.This report is for one (1) 5nm torque limiting handle 6mm hxc this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: 10/1/2021.Part #: 03.641.002.Lot #: 89632-017.Manufacturing site: selzach.Supplier: (b)(4), inc.Release to warehouse date: december 22, 2009.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the hand w/torq limit 5nm 6 (pn: 03.641.002, ln: 89632-017) was returned and received at us customer quality (cq).Upon visual inspection, there were scratches on the device but have no impact on the device functionality.No other issues were observed with the returned device.Functional test: torque tests were performed.The average torque was measured and found to not be within the specification.Document/specification review: based on the date of manufacture the following documents were reviewed - (source control drawing) torque limiting handle 5 nm, veptr ii: current and manufactured.- synthes loaner set product-specific inspection and verification instructions.Complaint confirmed? yes, the device received failed low during torque test.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the returned device.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5NM TORQUE LIMITING HANDLE 6MM HXC
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12333246
Report Number8030965-2021-06760
Device Sequence Number4542610
Product Code LXH
UDI-Device Identifier07611819353749
UDI-Public(01)07611819353749
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.641.002
Device Lot Number89632-017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2021
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer08/20/2021
10/01/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/16/2021
10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1